MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GLENOID IMPACTOR; EXTREMITIES INSTRUMENTS

ZIMMER BIOMET, INC. GLENOID IMPACTOR; EXTREMITIES INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Will be returned.
 
Event or Problem Description
It was reported that while impacting the glenoid component with the alliance impactor, the plastic end of the impactor fractured into several pieces.Another tray had to be opened to find an alternative impactor for dr.(b)(6) to perform final impaction of the implant.There was no patient injury as a result of the malfunction.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the returned product identified the blue impactor tip has fracture into 3 pieces ¿ all material was returned.The impactor tip shows wear & tear that indicates repeated use.Fracture analysis: fracture surface artifacts of hackle marks and river lines suggest the overload mode of failure.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
GLENOID IMPACTOR
Common Device Name
EXTREMITIES INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16158399
Report Number0001822565-2023-00134
Device Sequence Number7562842
Product Code KWS
UDI-Device Identifier00889024574854
UDI-Public(01)00889024574854(10)65032332
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSBGL5001
Device Lot Number65032332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age67 YR
Patient SexMale